MAUDE Adverse Event Report: MOTION CONCEPTS N/A

MOTION CONCEPTS N/A
Model Number 50T-RESR-MAXX
Medical Device Problem Codes Misassembled (1398); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to medbloc (motion concepts usa importer/distributor), on (b)(6) 2022 in accordance with dealer specifications.Subsequently, the aforementioned system was sold to numotion, located in (b)(6) on (b)(6) 2022.Upon receiving notification of the incident, we promptly initiated communication with the dealer, requesting the return of the wheelchair for a comprehensive evaluation.Regrettably, we have not yet received the system for evaluation, although the dealer has conveyed their assurance that the system will be returned to us in the imminent days.Based on our preliminary review of the provided details, it appears that the issue is related to the aviva rx base, a product originating from the base manufacturer, invacare.It is important to note that the alleged wheelchair uses motion concepts seating system, contributing to our decision to classify this incident as reportable.Subsequent to the system's return and the completion of our comprehensive evaluation, we intend to compile a follow-up report, which will be submitted to the fda.
 
Event or Problem Description
On (b)(6) 2023, motion concepts lp received a postal mail from an end-user reporting issues with their wheelchair and dissatisfaction with dealer customer service (numotion, taunton, ma).The reported malfunction involves the wheelchair momentarily pausing during turns and then abruptly releasing, resulting in collisions with furniture and walls.This erratic motion caused an injury to the user's foot, leading to swelling and subsequent bedrest for some days.Fortunately, x-rays confirmed no fractures, and the user reverted to their previous wheelchair due to safety concerns.The user also noted inadequate spinal support in the previous wheelchair, impacting her breathing.The correspondence also documented the wheelchair's repair history and dealer interactions.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The system was returned on august 15, 2023, and underwent an evaluation for the reported issues.During the evaluation, it became evident that the system had undergone modifications after the chair was originally delivered by motion concepts to the dealer.Specifically, it was observed that someone had altered the footplate and adjusted the front rigging rearward.As a result, when the tilt module was in its home position (horizontal to the ground), the footplate now interfered with the casters, causing them not to pivot correctly.Following a thorough evaluation, we have concluded that the reported wheelchair malfunction during turning, which led to the incident, was directly attributed to the aforementioned modification.The interference of the footplate with the wheels disrupted the proper pivoting function, leading to abrupt releases.It's worth noting that both the safety information section and the general set-up & maintenance section of the motion concepts mpps owner's manual explicitly state: 'important! motion concepts disclaims all responsibility and liability for any personal injury or damage to property that occurs as a result of improper or insufficient maintenance, and/or any unauthorized dealer or unqualified third-party repairs or modifications made to the power positioning system or the wheelchair on which the system is installed.'.

Brand Name
N/A
Common Device Name
N/A
Manufacturer (Section D)
MOTION CONCEPTS
84 citation drive
unit 1-12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer (Section G)
MOTION CONCEPTS LP
84 citation drive
unit 1 -12
concord, ontario L4K 3 C1
CA   L4K 3C1
Manufacturer Contact
dona bhamra
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1
CA   L4K 3C1
MDR Report Key17500229
Report Number9615350-2023-00002
Device Sequence Number11345898
Product Code ITI
UDI-Device Identifier00754014710393
UDI-Public00754014710393
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number50T-RESR-MAXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight91 KG